logo CRAS
Comptes Rendus. Mathématique
Géométrie, Topologie
A remark on the contactomorphism group of overtwisted contact spheres
[Une remarque sur le groupe des contactomorphismes des sphères de contact vrillées]
Comptes Rendus. Mathématique, Tome 358 (2020) no. 2, pp. 189-196.

On prouve l’existence d’éléments d’ordre infini dans certains groupes d’homotopie du groupe des contactomorphismes des sphères vrillées. En particulier, il s’en suit que le groupe des contactomorphismes de certaines sphères vrillées n’est pas homotopiquement équivalent à un groupe de Lie de dimension finie.

We show the existence of elements of infinite order in some homotopy groups of the contactomorphism group of overtwisted spheres. It follows in particular that the contactomorphism group of some high dimensional overtwisted spheres is not homotopically equivalent to a finite dimensional Lie group.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/crmath.32
@article{CRMATH_2020__358_2_189_0,
     author = {Eduardo Fern\'andez and Fabio Gironella},
     title = {A remark on the contactomorphism group of overtwisted contact spheres},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {189--196},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {358},
     number = {2},
     year = {2020},
     doi = {10.5802/crmath.32},
     language = {en},
}
Eduardo Fernández; Fabio Gironella. A remark on the contactomorphism group of overtwisted contact spheres. Comptes Rendus. Mathématique, Tome 358 (2020) no. 2, pp. 189-196. doi : 10.5802/crmath.32. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.32/

[1] Peter L. Antonelli; Dan Burghelea; Peter J. Kahn The non-finite homotopy type of some diffeomorphism groups, Topology, Volume 11 (1972), pp. 1-49 | Article | MR 0292106 | Zbl 0225.57013

[2] Matthew Strom Borman; Yakov Eliashberg; Emmy Murphy Existence and classification of overtwisted contact structures in all dimensions, Acta Math., Volume 215 (2015) no. 2, pp. 281-361 | Article | MR 3455235 | Zbl 1344.53060

[3] Raoul Bott The stable homotopy of the classical groups, Ann. Math., Volume 70 (1959), pp. 313-337 | Article | MR 0110104 | Zbl 0129.15601

[4] Roger Casals; Ailsa Keating; Ivan Smith Symplectomorphisms of exotic discs, J. Éc. Polytech., Math., Volume 5 (2018), pp. 289-316 (With an appendix by Sylvain Courte) | Article | MR 3795444 | Zbl 1404.57044

[5] Roger Casals; Álvaro del Pino; Francisco Presas Loose Engel structures, Compos. Math., Volume 156 (2020) no. 2, pp. 412-434 | Article | MR 4048292 | Zbl 07159515

[6] Roger Casals; Francisco Presas A remark on the Reeb flow for spheres, J. Symplectic Geom., Volume 12 (2014) no. 4, pp. 657-671 | Article | MR 3333025 | Zbl 1321.53103

[7] Roger Casals; Oldřich Spáčil Chern-Weil theory and the group of strict contactomorphisms, J. Topol. Anal., Volume 8 (2016) no. 1, pp. 59-87 | Article | MR 3463246 | Zbl 1339.53075

[8] Fan Ding; Hansjörg Geiges The diffeotopy group of S 1 ×S 2 via contact topology, Compos. Math., Volume 146 (2010) no. 4, pp. 1096-1112 | Article | MR 2660686 | Zbl 1209.57021

[9] Katarzyna Dymara Legendrian knots in overtwisted contact structures on S 3 , Ann. Global Anal. Geom., Volume 19 (2001) no. 3, pp. 293-305 | Article | MR 1828083 | Zbl 0985.57009

[10] Yakov Eliashberg Classification of overtwisted contact structures on 3-manifolds, Invent. Math., Volume 98 (1989) no. 3, pp. 623-637 | Article | MR 1022310 | Zbl 0684.57012

[11] Yakov Eliashberg Contact 3-manifolds twenty years since J. Martinet’s work, Ann. Inst. Fourier, Volume 42 (1992) no. 1-2, pp. 165-192 | Article | MR 1162559 | Zbl 0756.53017

[12] F. Thomas Farrell; Wu Chung Hsiang On the rational homotopy groups of the diffeomorphism groups of discs, spheres and aspherical manifolds, Algebraic and geometric topology (Stanford, Calif., 1976), Part 1 (Proceedings of Symposia in Pure Mathematics), Volume 32, American Mathematical Society, 1978, pp. 325-337 | Article | MR 520509 | Zbl 0393.55018

[13] Yves Félix; John Oprea; Daniel Tanré Algebraic models in geometry, Oxford Graduate Texts in Mathematics, 17, Oxford University Press, 2008, xxii+460 pages | MR 2403898 | Zbl 1149.53002

[14] Hansjörg Geiges An introduction to contact topology, Cambridge Studies in Advanced Mathematics, 109, Cambridge University Press, 2008, xvi+440 pages | Article | MR 2397738 | Zbl 1153.53002

[15] Hansjörg Geiges; Jesús Gonzalo Perez On the topology of the space of contact structures on torus bundles, Bull. Lond. Math. Soc., Volume 36 (2004) no. 5, pp. 640-646 | Article | MR 2070440 | Zbl 1074.53074

[16] Fabio Gironella Examples of contact mapping classes of infinite order in all dimensions (2018) (https://arxiv.org/abs/1809.07762, to appear in Math. Res. Lett.) | Zbl 1419.53075

[17] Fabio Gironella Examples of nontrivial contact mapping classes for overtwisted contact manifolds in all dimensions, Algebr. Geom. Topol., Volume 19 (2019) no. 3, pp. 1207-1227 | Article | MR 3954279 | Zbl 1419.53075

[18] Emmanuel Giroux Sur les transformations de contact au-dessus des surfaces, Essays on geometry and related topics, Vol. 1, 2 (Monographies de l’Enseignement Mathématique), Volume 38, L’Enseignement Mathématique, 2001, pp. 329-350 | MR 1929332 | Zbl 1027.57025

[19] Emmanuel Giroux; Patrick Massot On the contact mapping class group of Legendrian circle bundles, Compos. Math., Volume 153 (2017) no. 2, pp. 294-312 | Article | MR 3604864 | Zbl 1378.57025

[20] Bruno Harris Some calculations of homotopy groups of symmetric spaces, Trans. Am. Math. Soc., Volume 106 (1963), pp. 174-184 | Article | MR 0143216 | Zbl 0117.16501

[21] Allen E. Hatcher A proof of the Smale conjecture, Diff (S 3 )O(4), Ann. Math., Volume 117 (1983) no. 3, pp. 553-607 | Article | MR 701256 | Zbl 0531.57028

[22] Hideyuki Kachi Homotopy groups of symmetric spaces Γ n , J. Fac. Sci., Shinshu Univ., Volume 13 (1978) no. 2, pp. 103-120 | MR 529858 | Zbl 0406.57029

[23] Sergei Lanzat; Frol Zapolsky On the contact mapping class group of the contactization of the A m -Milnor fiber, Ann. Math. Qué., Volume 42 (2018) no. 1, pp. 79-94 | Article | MR 3777507 | Zbl 1388.53085

[24] William S. Massey Obstructions to the existence of almost complex structures, Bull. Am. Math. Soc., Volume 67 (1961), pp. 559-564 | Article | MR 0133137 | Zbl 0192.29601

[25] Patrick Massot Natural fibrations in contact topology, 2015 (Available at https://www.math.u-psud.fr/~pmassot/files/exposition/fibrations.pdf)

[26] Patrick Massot; Klaus Niederkrüger Examples of non-trivial contact mapping classes in all dimensions, Int. Math. Res. Not., Volume 2016 (2016) no. 15, pp. 4784-4806 | Article | MR 3564627 | Zbl 1404.57045

[27] Juno Mukai Remarks on homotopy groups of symmetric spaces, Math. J. Okayama Univ., Volume 32 (1990), pp. 159-164 | MR 1112025 | Zbl 0735.55010

[28] Thomas Vogel Non-loose unknots, overtwisted discs, and the contact mapping class group of S 3 , Geom. Funct. Anal., Volume 28 (2018) no. 1, pp. 228-288 | Article | MR 3777417 | Zbl 1388.57022

[29] Michael Weiss; Bruce Williams Automorphisms of manifolds, Surveys on surgery theory, Vol. 2 (Annals of Mathematics Studies), Volume 149, Princeton University Press, 2001, pp. 165-220 | MR 1818774 | Zbl 0971.57040

Cité par document(s). Sources :